3 drug combo (videx EC 250mg, viread 300mg, viramune 200mg) once a day
Jun 28, 2002
What is your opinion of a 3 drug combo? My VL is 53,000, my CD4 is 380 I believe! The combination is 4 pills once a day after a meal. 1-videx EC 250mg, 1-viread 300mg, and 2-viramune 200mg. Please let me know your opinion of these drugs and any knowledge you have to share would be greatly appreciated!
Response from Dr. Young
Thanks for the question.
The combination of ddI/tenofovir/viramune certainly is a very attractive, probably well tolerated, once-a-day regimen. There are a number of unknowns with the regimen-- in particular, the issues about ddI levels when co-administered with tenofovir. Recent studies with the conventional 400 mg dose of Videx EC taken with tenofovir showed roughly 60% increases in ddI levels. It stands to reason that using the lower, 250 mg dose of ddI should offset this increase. However, no data currently gives us the confirmation of this point. Since higher ddI levels might portend higher rates of side effects and complications, like neuropathy, I'd proceed with cautious monitoring.
Also, the pattern of drug resistance following failure of ddI/tenofovir has not been explored, nor reported. One concern could be the generation of virus that might be resistant to many of the other nucleoside inhibitors that I'd want to use in a second-line treatment regimen.
Despite these concerns, the regimen should be very potent and well tolerated. Many practioners are using this as one of their preferred first line regimens, even in the face of no prospective studies about the performance of the combination.
Allowing for your understanding of these limitations, it seems very reasonable to me. Let us know how it goes. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet After Anal With Condom Worried I Have HIV
- Tingling In Fingers After Fingering Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- Inside Of Mouth Symptoms Of Std's
- What Std Causes Hair Loss?
- Are Lower Abdominal Pain And Painful Urination Signs Of HIV Or Stds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.